Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 39, NWS Tampa Bay, FL

June 12, 1995Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 12, 1995, 10:59 PM EDT for Polk County, Florida. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Jun 12, 1995, 10:59 PM EDT (02:59 UTC)
Expired
Jun 13, 1995, 12:00 AM EDT
In force
61 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2247 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2247 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 130301 RRA
SVRTBW
FLC105-130400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
1059 PM EDT MON JUN 12 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...POLK COUNTY
 
RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS MOVING INTO NORTHWEST POLK
COUNTY FROM THE GREEN SWAMP AREA SOUTH TO NEAR LAKELAND LINDER AIRPORT.
MOVEMENT WAS TOWARD THE EAST AT 40 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
CARS AND MJOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A
SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:31 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 7:31 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
731 PM EDT MON JUN 12 1995

I WILL DECREASE POPS AND REWORD TONIGHTS FORECAST FOR @1...MOST RAINFALL
HAS MOVED OUT OF THAT AREA...BUT FRONT IS STILL NEAR TLH AND A FEW
SHOWERS COULD MOVE ONSHORE AFTER MIDNIGHT.  IMPRESSIVE AREA OF RAIN
JUST OFF CENTRAL AND SOUTHERN COAST.  WATER VAPOR SHOWS THUNDERSTORMS
DEVELOPING OFF THE COAST.  AFTER TALKING TO MLB...IT APPEARS THAT I WOULD
NOT BE TOO FAR OUT OF LINE TO RAISE POPS A CATEGORY FOR @2 AND @3.

@1 LEVY CITRUS HERNANDO SUMTER
@2 PASCO PINELLAS HILLSBOROUGH MANATEE POLK HARDEE
@3 SARASOTA DESOTO HIGHLANDS CHARLOTTE LEE

SOBIEN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:14 PM EDTSevere Thunderstorm WarningTBWHillsborough61 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.